Sign in to follow this  
Followers 0

I Can't Think Clearly, Think At All Sometimes, Or Speak Well, What's Going On?

11 posts in this topic

Posted (edited)

i just saw my doctor, and during the appointment he decided to hold off on giving me lithium since i was uncertain about his diagnosis of bipolar. right after the appointment i noticed that my speech gradually involved more effort and i had a hard time juggling ideas in my head. then about a few hours later i noticed that i would often lose my train of thought when trying to speak or talking to myself (not to voices, just to myself.) for example, i might say "and then he decided to ride the bus and... and um... and um... then he um...." sometimes it feels like i'm not thinking at ALL. what is this all about and how severe is it? i did some research.. delirium? clouded consciousness? thought blocking? psychosis? i just called the doctor and i said "i can't think clearly and i'm concerned because you told me to reduce the abilify" then he said "if you're uncomfortable with it then don't drop the dose" i wanted to ask him about the symptoms but i got nervous and said ok, then he said "you'll see your therapist in a few days" and then we hung up. i dont' want to call him AGAIN. anyone knows whats going on? how serious it is?? there haven't been any recent med changes except two weeks ago when i reduced the effexor from 375 to 300. since it's effexor i doubt it has anything to do with that.

Edited by NullChamber

Share this post


Link to post
Share on other sites

Posted

Well, anytime you change a psych med it's a suspect. Effexor can be hard to drop and make you feel a bit weird. That said, it could also be an MI symptom.

I'd do what doc says, and unless it gets wildly worse, talk to tdoc about it in a few days.

Anna

Share this post


Link to post
Share on other sites

Posted

Effexor can be really difficult to decrease. So, I wouldn't put it past this being a side effect of reducing your dosage. I'd wait it out a little bit longer if I could and see if it gets better. If not, I wouldn't hesitate to call the pdoc back. After all, that's what he is there for.

Share this post


Link to post
Share on other sites

Posted (edited)

NC, have you changed any of your doses or meds recently?

Is this the ongoing problem? If so, it sounds to me like molasses in the brain. That's what I called it. For me, it was a symptom of depression. Thought retardation. Okay, made that name up, too. I don't know what it's called, but I know it totally sucks to have it. The good news is that it goes away when you stop being depressed.

I will now go search for a proper symptom name. I'm sure there is one.

Edited by Stacia

Share this post


Link to post
Share on other sites

Posted (edited)

[

Edited by NullChamber

Share this post


Link to post
Share on other sites

Posted (edited)

NC, have you changed any of your doses or meds recently?

Is this is the ongoing problem? If so, it sounds to me like molasses in the brain. That's what I called it. For me, it was a symptom of depression. Thought retardation. Okay, made that name up, too. I don't know what it's called, but I know it totally sucks to have it. The good news is that it goes away when you stop being depressed.

I will now go search for a proper symptom name. I'm sure there is one.

thanks stacia. :) aside from bringing the effexor from 375 to 300, i haven't changed any meds or doses. however i may change the dose of the abilify because i'm feeling pretty agitated and restless and the doc said doing so would help with that.

sylvan and anna: considering that it just occured to me that bringing the effexor down by 75 increments was probably the wrong thing to do. i should have brought it down by 37.5 a few days at a time. probably not a good idea to change the abilify either? doc doesn't know about this although he DID say do it slowly, i didn't know what he meant by that ..

Edited by NullChamber

Share this post


Link to post
Share on other sites

Posted

The best I am coming up with is psycho-motor redardation, but I'm not coming up with a good link that says it includes slowed thought. I assume it does, but am not certain.

Reducing Effexor can cause some pretty wonky stuff. If timing is related, I'd blame that.

Did the higher dose of Abilify bring symptom relief? If it didn't and is making you agitated, I'd think about decreasing, too.

Share this post


Link to post
Share on other sites

Posted (edited)

The best I am coming up with is psycho-motor redardation, but I'm not coming up with a good link that says it includes slowed thought. I assume it does, but am not certain.

Reducing Effexor can cause some pretty wonky stuff. If timing is related, I'd blame that.

Did the higher dose of Abilify bring symptom relief? If it didn't and is making you agitated, I'd think about decreasing, too.

increasing the abilify stabilized my moods a bit and seemed to alleviate some of the paranoia. reduce the abilify, you think so? i mean, the effexor was brought down rather too quickly so maybe i should give that time before bringing down the abilify like the doc suggested? on the other hand, i would like to feel less agitated. hmm, maybe i ought to tell the doc i brought the effexor down too quickly before going ahead with reducing the abilify. i am sort of conflicted about messing with it, of course dont want to become symptomatic or have to be hospitalized, but it was the docs suggestion...

Edited by NullChamber

Share this post


Link to post
Share on other sites

Posted

I'd bring the Effexor down by 37.5 and leave the Abilify where it is, if it were me. The slower the better when it comes to Effexor. And, I try to never make more than one med change at a time unless it's an emergency. As always, check with your pdoc.

Share this post


Link to post
Share on other sites

Posted (edited)

One change at a time! Yes, let effexor settle.

I would be very reluctant to decrease Ability if it helped your mood and the paranoia unless the agitation is too extreme to handle. In that case, I'd talk to your pdoc now about a switch instead of just reducing. If you can handle the agitation, talk to your doc about trying a different AAP unless the Abilify agitation goes away, which can happen.

Edited by Stacia

Share this post


Link to post
Share on other sites

Posted (edited)

think il just try to deal with the agitation, let the effexor settle, and before changing the abilify il send a detailed note to the doc when i see the therapist at the clinic wedenesday. thanks yall

Edited by NullChamber

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0